Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 76, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2019, 6:15 PM EDT for 4 counties in South Carolina. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 6:15 PM EDT (22:15 UTC)
- Expired
- Jun 22, 2019, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 96 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:40 PM EDT | TSTM WND DMG | 2 S Manning, SC | CLARENDON COUNTY EM REPORTED CONSIDERABLE TREE DAMAGE NEAR THE INTERSECTION OF OAK GROVE CHURCH ROAD AND S.C. 260. |
| Jun 22, 6:41 PM EDT | TSTM WND DMG | 5 W Summerton, SC | SHERIFF DEPT REPORTED TREES AND POWER LINES DOWN COUNTY-WIDE. TIME ESTIMATED BY RADAR. |
| Jun 22, 6:55 PM EDT | TSTM WND GST 43 | 7 S Manning, SC | SANTEE-COOPER REGIONAL AIRPORT AWOS REPORTED A WIND GUST OF 43 MPH. |
| Jun 22, 7:00 PM EDT | TSTM WND DMG | 9 S Turbeville, SC | SHERIFF DEPT REPORTED TREES AND POWER LINES DOWN COUNTY-WIDE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
621
WUUS52 KCAE 222215
SVRCAE
SCC017-027-075-085-222315-
/O.NEW.KCAE.SV.W.0076.190622T2215Z-190622T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
615 PM EDT Sat Jun 22 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in central South Carolina...
Clarendon County in central South Carolina...
Central Sumter County in central South Carolina...
Southeastern Orangeburg County in central South Carolina...
* Until 715 PM EDT.
* At 615 PM EDT, severe thunderstorms were located along a line
extending from near Brookdale to 6 miles north of Indian Field,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Manning, Holly Hill, Summerton, Elloree, Alcolu, Woods Bay State
Park, Santee State Park, Santee Cooper Regional Airport, Santee,
Turbeville, Cameron, Eutawville, Paxville, Vance, Poplar Creek
Landing, Rimini, Stumphole Landing, Brogdon, Eautaw Springs and
Blounts Landing.
This includes Interstate 95 between mile markers 85 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Some strong winds and wind damage with these storms will occur
before any rain or lightning. Do not wait for the sound of thunder
before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3346 8013 3345 8015 3345 8022
3330 8025 3327 8030 3328 8035 3326 8043
3329 8049 3333 8050 3329 8059 3357 8079
3398 7993 3395 7998 3390 7996 3388 7988
TIME...MOT...LOC 2215Z 242DEG 35KT 3356 8076 3332 8053
HAIL...<.75IN
WIND...60MPH
$$
fwa2 follow-up statements
205
WWUS52 KCAE 222242
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
642 PM EDT Sat Jun 22 2019
SCC017-027-075-085-222315-
/O.CON.KCAE.SV.W.0076.000000T0000Z-190622T2315Z/
Calhoun SC-Clarendon SC-Sumter SC-Orangeburg SC-
642 PM EDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN CALHOUN...CLARENDON...CENTRAL SUMTER AND
SOUTHEASTERN ORANGEBURG COUNTIES...
At 642 PM EDT, severe thunderstorms were located along a line
extending from 8 miles south of Poinsett State Park to near Eastern
Lake Marion, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Manning, Holly Hill, Summerton, Elloree, Alcolu, Woods Bay State
Park, Santee State Park, Santee Cooper Regional Airport, Santee,
Turbeville, Cameron, Eutawville, Paxville, Vance, Poplar Creek
Landing, Rimini, Stumphole Landing, Brogdon, Eautaw Springs and
Blounts Landing.
This includes Interstate 95 between mile markers 85 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
Severe thunderstorms can produce large capsizing waves. If on or near
Lake Marion move into dock and take shelter!
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3346 8013 3345 8015 3345 8022
3330 8025 3327 8030 3328 8035 3326 8043
3329 8049 3333 8050 3329 8059 3357 8079
3398 7993 3395 7998 3390 7996 3388 7988
TIME...MOT...LOC 2242Z 242DEG 35KT 3368 8049 3344 8026
HAIL...<.75IN
WIND...60MPH
$$
fwa178
WWUS52 KCAE 222313
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
713 PM EDT Sat Jun 22 2019
SCC017-027-075-085-222322-
/O.EXP.KCAE.SV.W.0076.000000T0000Z-190622T2315Z/
Calhoun SC-Clarendon SC-Sumter SC-Orangeburg SC-
713 PM EDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
CLARENDON...CENTRAL SUMTER AND SOUTHEASTERN ORANGEBURG COUNTIES WILL
EXPIRE AT 715 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central South Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3346 8013 3345 8015 3345 8022
3330 8025 3327 8030 3328 8035 3326 8043
3329 8049 3333 8050 3329 8059 3357 8079
3398 7993 3395 7998 3390 7996 3388 7988
TIME...MOT...LOC 2312Z 242DEG 35KT 3381 8019 3357 7996
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:00 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 22, 2:00 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Columbia SC 200 PM EDT Sat Jun 22 2019 .SYNOPSIS... A frontal boundary will remain in the forecast area through tonight bringing a possibility of severe thunderstorms. The front will become diffuse under upper ridging early next week and this pattern supports mainly scattered afternoon thunderstorms and above normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... The main concern again is...the increasing potential for organized severe thunderstorms this afternoon into the early evening. Another mesoscale convective system (MCS) in the Carolina Mountains at 17z is forecast to move southeast in northwest flow aloft and move across the region through early evening. In addition, convection increasing in east central GA near outflow boundaries where instability strong to extreme moving toward the CSRA likely to intensify. The meso-analysis across our area at 17z...A low level cap and negative CAPE has kept clouds at bay and weaker surface based instability through the early afternoon. However a closer look at the area laps and forecast soundings suggest a somewhat loaded gun sounding with considerable CAPE in the mixed layer MUCAPE 3000-4000 J/kg across the southern CWA. The effective deep layer shear near 30 knots is a concern. The potentially strong to extreme instability across the southern CWA should be enough to sustain or promote severe convection given the relatively strong deep layer effective shear. SPC has a good part of the CWA in enhanced risk of severe weather...even deeper into the capped environment...and a convective watch appears likely. The high resolution models all show convection in the area with different solutions...but expect most storms to move east of the area after 00z. high pops early then Decreasing pops overnight. Heavy rain possible with high precipitable water but storm movement should limit precip amounts. Temperatures again in the low 70s for lows. Stratus may develop across the north Midlands after midnight and spread south as boundary shift to the south. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Upper ridge axis just to the west of the region. The latest models appear to shift the frontal boundary a little further south, so the stronger instability may be in Georgia or across the western CWA/CSRA. The northern Midlands should be in a more stable environment than previous days. Expect slightly cooler temperatures due to considerable clouds at least early and the frontal boundary further south, so cut temps a bit. With weak short waves rotating over ridge and possibly moderate instability and high low-level moisture, scattered afternoon convection expected but severe threat appears lower. && .LONG TERM /MONDAY THROUGH SATURDAY/... The weather pattern over the Southeast U.S. transitions from a northwest flow aloft to a building summer time ridge axis during the next week. Increased subsidence, the lack of significant upper level forcing, and rising H5 heights will lead to a slight chance of diurnal convection Monday through Tuesday. A low level southerly flow later next week will increase POPs to a chance of afternoon and evening showers and thunderstorms Wednesday through Saturday. Temperatures will be near normal for late June. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Surface boundary across the area to focus convection/convergence this evening. Scattered cumulus across the area early this afternoon with some mid level clouds. Another mesoscale convective system moving southeast from the Carolina Mountains across the region late this afternoon and early evening. Other storms approaching from east central Georgia. Despite capping at the moment, The air mass will be strongly unstable across the region through the early evening. Brief restrictions expected early evening associated with convection. gusty winds also possible near storms mainly from the west- northwest direction, possibly in excess of 30 knots. Frontal boundary shifts south overnight, stratus may develop late tonight although confidence not high. This will result in IFR ceilings at CAE/CUB and possibly OGB. Brief fog possible at all terminals with light winds in the boundary layer. Ceilings should improve by 14z-16z. Light winds becoming northwest or north after 12z. .EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and evening thunderstorms and associated restrictions will occur during the period. A few locations may have early morning stratus and fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 22, 6:02 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 602 PM EDT Sat Jun 22 2019 GAZ063>065-077-SCZ016-022-027>031-035>038-041-232215- McDuffie-Columbia-Richmond-Burke-Chesterfield-Kershaw-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 602 PM EDT Sat Jun 22 2019 ...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Marginal risk of severe thunderstorms mainly across the west/south Midlands and CSRA. Damaging wind main threat. .SPOTTER INFORMATION STATEMENT... Continue spotter activation. GAZ040-SCZ018-020-021-025-026-115-116-232215- Lincoln-McCormick-Newberry-Fairfield-Edgefield-Saluda- Northern Lancaster-Southern Lancaster- 602 PM EDT Sat Jun 22 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Marginal risk of severe thunderstorms mainly across the west/south Midlands and CSRA. Damaging wind main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 22, 5:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
556 PM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 2 SSE COLUMBIA 33.97N 81.02W
06/22/2019 E55 MPH RICHLAND SC MESONET
WIND GUST OF 55 MPH MEASURED AT WILLIAMS
BRICE STADIUM.
&&
LMLocal storm report, Jun 22, 5:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
559 PM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 4 ENE SAINT ANDREWS 34.08N 81.05W
06/22/2019 RICHLAND SC LAW ENFORCEMENT
SCHP REPORTED MULTIPLE TREES DOWN ON BOSTON
ST, RHEA ST AND DARBY ST. TIME ESTIMATED BY
RADAR.
&&
DALocal storm report, Jun 22, 6:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
601 PM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 W DENTSVILLE 34.07N 81.00W
06/22/2019 RICHLAND SC LAW ENFORCEMENT
SCHP REPORTED TREE IN ROADWAY I-20 AT MM
74EB. TIME ESTIMATED BY RADAR.
&&
DALocal storm report, Jun 22, 6:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
606 PM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 4 WNW CHERAW 34.71N 79.96W
06/22/2019 M48 MPH CHESTERFIELD SC AWOS
CHERAW MUNICIPAL AWOS REPORTED WIND GUST OF
42 KNOTS (48 MPH).
&&
DALocal storm report, Jun 22, 6:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
608 PM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 3 SE CAMDEN 34.23N 80.58W
06/22/2019 E50 MPH KERSHAW SC TRAINED SPOTTER
SKYWARN SPOTTER REPORTED ESTIMATED WIND GUST
50 MPH. NO HAIL OBSERVED. TIME ESTIMATED BY
RADAR.
&&
DALocal storm report, Jun 22, 6:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
612 PM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST 2 NNW CHERRYVALE 33.98N 80.47W
06/22/2019 M50 MPH SUMTER SC ASOS
SHAW AFB ASOS REPORTED GUST OF 50 MPH.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:26 AM EDT | Special Weather Statement | CAE | McCormick | 19 min |
| Jun 22, 2:42 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 48 min |
| Jun 22, 3:14 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Newberry, Saluda | 61 min |
| Jun 22, 3:44 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lexington | 61 min |
| Jun 22, 3:58 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Fairfield, Kershaw, Lancaster, Richland | 62 min |
| Jun 22, 4:05 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Orangeburg | 55 min |
| Jun 22, 4:22 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Kershaw, Lancaster, Lee and 1 more | 53 min |
| Jun 22, 4:37 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 53 min |
| Jun 22, 5:13 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Sumter | 32 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | CAE | McCormick | 41 min |
| Jun 22, 4:07 PM EDT | Special Weather Statement | CAE | Lancaster | 23 min |
| Jun 22, 4:23 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster | 52 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 52 min |
| Jun 22, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Newberry | 43 min |
| Jun 22, 4:34 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 41 min |
| Jun 22, 5:15 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 45 min |
| Jun 22, 5:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Richland | 38 min |
| Jun 22, 5:25 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 35 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Kershaw, Lee, Richland, Sumter | 42 min |
| Jun 22, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.